Chlor-Tripolon Decongestant (Chlorpheniramine Maleate – Phenylpropanolamine HCl)

CHLOR-TRIPOLON® DECONGESTANT CHLOR-TRIPOLON® DECONGESTANT Syrup CHLOR-TRIPOLON® DECONGESTANT Tablets

Schering

Chlorpheniramine Maleate – Phenylpropanolamine HCl

Chlorpheniramine Maleate – Pseudoephedrine Sulfate

Antihistamine – Decongestant

Indications And Clinical Uses: Symptomatic relief of upper respiratory mucosal congestion in seasonal and perennial nasal allergies, acute rhinitis and rhinosinusitis, acute and subacute sinusitis, eustachian tube blockage and secretory otitis media.

Contra-Indications: Patients receiving or having received MAO inhibitors in the preceding 2 weeks; known hypersensitivity to pressor amines or antihistamines.

Precautions: Although pseudoephedrine causes practically no pressor effect in normotensive individuals, it should be used with caution in patients with hypertension, diabetes, chronic lung disease, latent or clinically recognized angle closure glaucoma, coronary artery disease, congestive heart failure, urinary retention, prostatic hypertrophy and hyperthyroidism.

Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, caution patients against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistaminic therapy.

Should not be used by persons who are allergic or sensitive to any of the components of the product. May cause excitability in children; children should be observed by parents.

Occupational Hazards: Caution patients not to operate vehicles or hazardous machinery until their response to the drug has been determined.

Pregnancy and Lactation: The safe use of this product during pregnancy and lactation has not been established and therefore the compound should be used only if the potential benefit justifies the potential risk to the fetus or infant.

Antihistamines should be discontinued approximately 48 hours prior to skin testing procedures since these may prevent or diminish otherwise positive reactions to dermal reactivity indicators.

Adverse Reactions: Slight to moderate drowsiness occurs relatively infrequently. Other untoward effects include restlessness, dry mouth, dizziness, weakness, anorexia, nausea, headache, nervousness, polyuria, heartburn, diplopia, dysuria, and very rarely dermatitis.

Other known possible adverse effects of sympathomimetic (i.e., pseudoephedrine) origin include anxiety, tension, restlessness, nervousness, tremor, weakness, insomnia, headache, palpitation, tachycardia, angina, elevated blood pressure, sweating, mydriasis, anorexia, nausea, vomiting, dizziness, constipation and dysuria due to vesicle sphincter spasm.

Symptoms And Treatment Of Overdose: If accidental overdose occurs, seek medical assistance immediately.Symptoms: Pseudoephedrine sulfate: nervousness, insomnia, headaches, palpitations, nausea, vomiting, precordial pain.

Chlorpheniramine maleate: sedation, lassitude, muscular weakness, palpitations, dry mouth, gastrointestinal disturbances, dermatitis.

Treatment: No specific antidote. Follow the established principles of treatment of any drug overdosage. Specific therapy will depend on the predominant symptoms observed.

Dosage And Administration: Syrup: Adults: 5 to 10 mL every 6 to 8 hours. Children: 6 to 12 years: 1/2 adult dosage. Children under 6 years: only as directed by a physician. Do not exceed the recommended dosage.

Tablets: Adults and children 12 years and over: 1 extra strength tablet every 12 hours. Do not exceed 2 tablets a day. Prolonged use only as directed by a physician.

Availability And Storage: Syrup: Each 5 mL of syrup contains: chlorpheniramine maleate USP 2 mg and phenylpropanolamine HCl USP 12.5 mg. Nonmedicinal ingredients: alcohol, benzaldehyde, dyes (FD & C Blue No. 1, Yellow No. 6, Green No. 3), flavor (peach imitation), glycerin, menthol, methylparaben, propylparaben, propylene glycol, sucrose, vanillin and water. Alcohol:
Tablets: Each purple, coated extra-strength tablet contains: chlorpheniramine maleate USP 12 mg and pseudoephedrine sulfate USP 120 mg, divided equally between an outer coat for rapid absorption and an inner core for repeat action. Nonmedicinal ingredients: cornstarch, lactose, povidone and magnesium stearate; coating: acacia, calcium sulfate, carnauba wax, dye-Opalux AS-4705 Purple, gelatin, gum rosin, oleic acid, soap powder (white, neutral), sucrose, talc, white wax and zein F-200. Tartrazine-free. Packages of 10.

CHLOR-TRIPOLON® DECONGESTANT CHLOR-TRIPOLON® DECONGESTANT Syrup CHLOR-TRIPOLON® DECONGESTANT Tablets Schering Chlorpheniramine Maleate – Phenylpropanolamine HClChlorpheniramine Maleate – Pseudoephedrine Sulfate Antihistamine – Decongestant

Connected Diseases :

Otitis Media

General Illness Information Common Name: Otitis Media Medical Term: Otitis media Description: An infection (viral or bacterial) of the lining of the middle ear. It…

Allergic Rhinitis

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…

Upper Respiratory Infection

General Illness Information Medical Term: Upper Respiratory Infection, URI Common name Common Cold Description: A contagious viral infection of the upper-respiratory passages Causes: Any of…